How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Bill Your Own Question

Bill
Bill, LCSW, Consultant, Expert Witness
Category: Mental Health
Satisfied Customers: 3706
Experience:  35 years treating individuals, couples, families with mental health and substance abuse prob's
48585111
Type Your Mental Health Question Here...
Bill is online now
A new question is answered every 9 seconds

why am i having withdraw symptoms from cipralex 30 mg?

This answer was rated:

why am i having withdraw symptoms from cipralex 30 mg?

Bill :

Hello- Thank you for asking the question. I have over 30 years of experience working with individuals, couples and families & am happy to reply.

Bill :

I am sorry to hear about how you are feeling and happy to help

Bill :

Are you able to chat noW?

Customer:

yes

Bill :

Great-

Customer:

also i would like to tell you that i do smoke weed

Customer:

on a regular basis

Bill :

Can I ask why you increased this to 30 mg per day?

Bill :

Okay- thanks go the info on weed.

Customer:

because firstly i was feeling these "withdraw symptoms" and I was starting to feel the depression coming back. i figured it was due to SAD . i started to get these feelings around fall

Bill :

Okay- so you were taking this medication before at 30 mg per day?

Customer:

and the feelings are like jolts of energy and when i would be walking and when i would turn my head. also if i missed a dose then it would be more intence

Bill :

I'm trying to understand how you got to 30 mg per day- Max dosage is 20 mg per day?????????

Customer:

yes i had been taking 20 mg from around june till begining of november

Bill :

The recommended dose is usually started at 10 mg daily, preferably at the same time each day. Escitalopram should be taken once daily in the morning or evening, with or without food. The dose can be increased by your doctor as needed to a maximum of 20 mg daily.

Bill :

At 30mg you are probably taking too much.

Customer:

oh. i didnt know that. my family doctor told me that 20 mg is low, and that the max is 40 mg

Customer:

if im taking too much then why do i feel like its not working?

Bill :

Family Doctors are often less informed than they should be regarding these medications.

Bill :

Usual dosage is 10 mg once daily. Depending on individual patient response, the dose may be increased to a maximum of 20 mg daily.

Bill :

see source with detail:

Customer:

ah, yeah i currently dont have a psychiatrist. the one i had, we didnt get along well.

Bill :

That's okay- what you need to do is not increase until you have reviewed the above link with you r Doctor. Now you could be getting too much of the medication.

Bill :

When you were at 20 how fast were you trying to wean off?

Bill :

Or were you on 20mg and started having these shock feelings?

Customer:

i wasnt, my psychiatrist said that my family doctor could prescribe it to me, she said there was nothing she could do for me.

Customer:

i was on 20 mg with out a psyciatrist when i was getting these feelings.

Bill :

Okay now I completely understand.

Customer:

it started when i would go out on a sat night and drink. i figured it was because of that.

Customer:

i have stopped drinking. but i get these feelings mostly in the morning, then it will go away.

Bill :

You may have been taking too much at 20 mg

Customer:

now when they first started i would feel these feelings about 5 hours after my dose

Customer:

i felt great all summer untill fall

Bill :

This medication is in the Serotonin Class and some people can get too much Serotonin in their system and start experiencing these

Bill :

Brain Zaps

Customer:

but its usually when the meds have worn off. like first thing in the morning or missing a dose.

Customer:

if i was having too much seritonin then i would be experiencing this throughout the day..?

Customer:

when on the 30 mg, its just in the morning when i get it

Bill :

Because the level gets to high and there is too much in your blood or it is not being metabolized fast enough.

Bill :

What dose did you originally start on?

Customer:

10

Bill :

then 15?

Bill :

Then 20?

Customer:

no then to 20

Bill :

or 10 to 20

Bill :

LOL

Customer:

yeah 10 to 20

Customer:

then 30

Customer:

lol

Bill :

Okay- you see- this medication should be increased by 5mg at a time to until you feel better.

Bill :

That way you don't get to much without knowing. Does that make send?

Customer:

ok

Customer:

yes

Bill :

So you probably are getting too much at 20 mg which would explain the brain zaps.

Bill :

Instead of increasing you should probably go to15 mg and see how you do.

Customer:

okay

Bill :

I think this will solve the problem- but make sure you let your Doctor know and give him a copy of the link above.

Customer:

so if im getting to much seritonin, should i be feeling soaring happiness?

Customer:

cause i still dont feel "happy"

Bill :

No .......you will feel ill or have the types of symptoms you have been experiencing. As if you were in withdrawal-

Bill :

Feeling happy may not be related to medication. Have you been in therapy? Beside the Psychiatrist that you didn't like?

Customer:

no

Customer:

maybe i should do that

Bill :

I would recommend it.......

Bill :

In the meantime- here are some good tips:

Customer:

ok thanks

Bill :

I would also try and get off the marijuana- it does not mix well with SSRI'S and in the long run- it cloud one sense of happiness.

Bill :

You are most welcome- I wish you great health and happiness!

Bill :

Kindest regards, Bill

Bill :

I appreciate your positive rating.

Customer:

thanks

Bill :

Thank you

Bill :

My Pleasure

Bill :

you will have a complete copy of this chat- with links in your email after rating

Customer:

ok thanks

Bill and other Mental Health Specialists are ready to help you

Related Mental Health Questions